Tuesday, June 14, 2011

Painful Days

Yesterday I had 200 units of Botox injected into my face, head and neck.  Knowing full well it would throw me into agonizing pain, my Neuro ordered me a side shot of 60mgs of Toradol.  Which his medical assistant decided to give me in my scrawny arm.  Ouch!  I don't know about you all...but I usually give and recieve Toradol in the rear...and I much prefer it there...way more meaty!

So...as a result of mutiple needles sticks and lack of food intake...I decided on the way out it would be a good idea to pass out.  Yup...me...the nurse...the one who sees blood and guts all day long...who has had numerous pokes and IV sticks in every part of my body a bazillion times without flinching...fainted in the hallway of my doctor's office.  My blood pressure plummeted and my heartrate was a whopping 48 bpm when I woke up.  Ooops.

It was so embarassing.

So...then I proceed to drag my sorry ass to work this morning, squinting my eyes in pain and apparently slurring my speech and talking very slooowly.  Then...I get asked by my charge nurse if I'm high.  All I could do was laugh.  Of course she soon realized the absurdity of such a question and quickly apologized.  Honestly...I wish I was high...it possibly would've helped.

Today...I also packed up the belongings of one of our 3 month old baby girls that has been living her entire short life in our NICU on a ventilator...that passed away last week.  I went into work in the middle of the night after she took her last breath to take her picture.  I took pictures of her still, peaceful little body.  I took pictures of her mother, father and big sister cradling their little angel...of her tiny feet...perfect ears, petite nose, curly hair, clenched up fists.  The family found the strength to come back to our unit today to gather her memory box full of those pictures...to be used for her memorial service later this week...her beautiful satin gown with pink flowers and lace bonnet...her footprints...curly locks of her dark hair, and all the other momentos that I and the other nurses that cared for her had gathered in those 3 months.  And I cried.  Letting that box go...was me saying good-bye.  Good-bye to a sweet baby that will forever be in my heart.

4 comments:

Heather and Kathy said...

Oh my! I can't even imagine getting botox. You are so brave! I hope that it helps your headaches! Okay, I have to admit, I chuckled a bit at the image of you passing out, it must have really hurt!

What a hard thing to do! I don't know if I could do the work that you do! Poor family of the baby! Oh my, I can't imagine anything worse than that.

I hope today is a better day for you!

MOMOM said...

I'M SO SORRY!

Della said...

My best friend has sarcoidosis, and some other weird undiagnosed stuff going on and sometimes her speech is slurred, and it's not from taking meds or anything. I wonder what is doing this to the 2 of you.

I'm so sorry you are in pain, dealing with work and insurance, and then losing a tiny patient. I hope you've had a better day today!

Jessica said...

This happens to me when I have a Basilar Migraine. It produces many neuro.logical deficits.